|Are we sure its the meds?
Mar 26, 2005
Last month I was diagnosed with HIV. My last HIV test was 10 years ago and it was negative. I'm a caucasian 39yo male, 6', 195lbs, with tcell 356 and vl of 500,000. I've been reading about what a lot of people have said about reactions to meds and I've got some of those now and I'm not on meds yet.
First. In the last 6 months I have developed a real bad facial skin condition. Extremely flaky skin and something like bad acne but typically clear fluid. Only very rigerous cleaning and application of lotion can barely bring it under control. I never had skin problems before. I am also getting lots of acne on my back and shoulders.
Second: Over the course of the last year or two my mind has slowly slipped into a fog. I noted it before but the symptoms people have described here sounds just like what I'm experiencing. My memory is getting real bad. Everyone notices it. I am a programmer and my work is starting to get difficult.
Third: There are episodes of depression but I think that is more enviromental than anything else.
I don't know if there has been a study done but could it be a possibility that its not the meds but a side effect of the virus that is causing this?
I'm also worried that when I do go on the meds will this aggrevate the above conditions?
Oh yeah, are there drug interactions with Loratadine or Allegra? I take those for allergies.
Response from Dr. Henry
Most of the symptoms you describe can be linked to HIV infection. Prior to effective therapy most patients ultimately experienced a host of severe and life threatening side effects which were awful. The side effects due to HIV are a major problem but pale in comparison to the symptoms experienced by HIV infected patients progressing to AIDS. KH
Your reply to my 3/25/05
other p.n meds.
- Does Burning Penis Mean I Have Hiv?
- Is Itchy Scrotum An Acute Symptom Of AIDS?
- Floaters After Mutual Masturbation Worried I Have HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Amoxicillin To Treat Vaginal Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.